Winter Storm, Northwest Mountains Including Jemez
- When
- February 27, 9:00 PM MST to February 28, 6:00 PM MST
- Where
- Northwest Mountains Including Jemez forecast zone
- Reported by
- OFFICIAL NWS OBS.
Heavy snow fell over night into the next day along the northern New Mexico border between Chama and Red River which both reported 10-13 inches. Snow tapered off quickly towards the south with less than 6 inches at Brazos Lodge and ski areas south of Red River in Taos County.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABQ wrote it up.
Heavy snow fell over night into the next day along the northern New Mexico border between Chama and Red River which both reported 10-13 inches. Snow tapered off quickly towards the south with less than 6 inches at Brazos Lodge and ski areas south of Red River in Taos County. Snow of 3-4 inches reached as far south as the Sandia Mountains just northeast of Albuquerque.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Feb 27, 9:00 PM MST, 0 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
900 PM MST THU FEB 27 2003
MINOR CHANGES TO THE CURRENT FORECAST. BASED ON RADAR AND REPORTS
FROM GRAND JUNCTION OFFICE BEEFED UP SNOW AMOUNTS OVER OUR NRN
MOUNTAINS AND NW PLATEAU. THANKS FOR COORDINATION GJT. OTHER
ADVISORIES AS IS. LOWERED WINDS MOST SRN ZONES AND ADJUSTED IN THE E.
MINOR TEMP CHANGES.
.ABQ...WINTER STORM WRNG TONIGHT THRU FRI NRN MTNS NMZ002-004.
SNOW ADVY TONIGHT THRU FRI NMZ001-003-005>008-010-011.
CHJNMZ001>021-026-271257- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MST THU FEB 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THE NEXT IN A SERIES OF PACIFIC STORM SYSTEMS WILL MOVE INTO WESTERN ARIZONA THIS AFTERNOON AND PASS OVER CENTRAL NEW MEXICO TONIGHT. LOOK FOR ACCUMULATING SNOWS TO BECOME MORE WIDESPREAD THIS EVENING... FAVORING THE HIGHER ELEVATIONS OF WEST CENTRAL...CENTRAL AND NORTHERN NEW MEXICO DURING THE OVERNIGHT. SIGNIFICANT ACCUMULATIONS ARE LIKELY NEAR AND ABOVE 7500 FEET. EVEN A FEW INCHES OF WET SNOW COULD ACCUMULATE ALONG PARTS OF THE MID AND UPPER RIO GRANDE VALLEY AND THE NORTHWEST PLATEAU. WINTER STORM WARNINGS AND SNOW ADVISORIES HAVE BEEN POSTED FOR THESE AREAS. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW SHOWERS WILL LINGER ACROSS CENTRAL AND NORTHERN AREAS FRIDAY AS YET ANOTHER DISTURBANCE CROSSES NORTHERN NEW MEXICO FRIDAY AFTERNOON AND FRIDAY NIGHT. FOR SATURDAY AND BEYOND...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS IN CENTRAL AND NORTHERN NEW MEXICO ARE ENCOURAGED TO CALL NWS ALBUQUERQUE WITH SNOW REPORTS AT 1-888-386-7637. KJ
2 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2003Every state in 2003This day in weather historyWarnings in New Mexico, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343555, 5343556.